Alert archive / Kansas / Red Flag Warnings in 2017

Red Flag Warning 7, NWS Goodland, KS

March 4, 2017Cheyenne County, Kit Carson County, Colorado; 10 counties in Kansas

NWS Goodland, KS issued this red flag warning at Mar 4, 2017, 3:38 AM MST for Cheyenne County, Kit Carson County, Colorado; 10 counties in Kansas. It took effect at Mar 4, 2017, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2017, 3:38 AM MST (10:38 UTC)
In effect from
Mar 4, 2017, 10:00 AM MST
Expired
Mar 4, 2017, 6:00 PM MST
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 51 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2017-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2017-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3730 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

429 
WWUS83 KGLD 041038
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
338 AM MST Sat Mar 4 2017

COZ254-KSZ027-028-041-042-041900-
/O.UPG.KGLD.FW.A.0006.170304T1700Z-170305T0100Z/
/O.NEW.KGLD.FW.W.0007.170304T1700Z-170305T0100Z/
/O.CON.KGLD.FW.A.0007.170305T1800Z-170306T0000Z/
Cheyenne-Wallace-Logan-Greeley-Wichita-
338 AM MST Sat Mar 4 2017 /438 AM CST Sat Mar 4 2017/

...RED FLAG WARNING IN EFFECT FROM 10 AM MST /11 AM CST/ THIS
MORNING TO 6 PM MST /7 PM CST/ THIS EVENING FOR FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042 
AND 254... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY 
MORNING THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042 AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity...which is in effect 
from 10 AM MST /11 AM CST/ this morning to 6 PM MST /7 PM CST/ 
this evening. The Fire Weather Watch is no longer in effect.

* Affected Area...In Colorado...Fire Weather Zone 254 Cheyenne. 
  In Kansas...Fire Weather Zone 027 Wallace...Fire Weather Zone 
  028 Logan...Fire Weather Zone 041 Greeley and Fire Weather 
  Zone 042 Wichita.

* Winds...For today, southwest winds of 10 to 20 mph with gusts to
  30 mph. For Sunday...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...For both days, the lowest will be near 10 
  percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

KSZ029-041900-
/O.UPG.KGLD.FW.A.0006.170304T1700Z-170305T0100Z/
/O.NEW.KGLD.FW.W.0007.170304T1700Z-170305T0100Z/
/O.EXA.KGLD.FW.A.0007.170305T1800Z-170306T0000Z/
Gove-
438 AM CST Sat Mar 4 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONE 029... 
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 029...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity...which is in effect 
from 11 AM this morning to 7 PM CST this evening. A Fire Weather 
Watch has also been issued. This Fire Weather Watch for wind and
low relative humidity is in effect Sunday afternoon. 

* Affected Area...In Kansas...Fire Weather Zone 029 Gove.

* Winds...For today, southwest winds of 10 to 20 mph with gusts to
  30 mph. For Sunday...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...For both days will the lowest will be near
  14 percent..

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

KSZ004-015-016-041900-
/O.UPG.KGLD.FW.A.0006.170304T1700Z-170305T0100Z/
/O.NEW.KGLD.FW.W.0007.170304T1700Z-170305T0100Z/
Norton-Sheridan-Graham-
438 AM CST Sat Mar 4 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 004...015 AND 016...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity...which is in effect 
from 11 AM this morning to 7 PM CST this evening. The Fire Weather
Watch is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 004 Norton...
  Fire Weather Zone 015 Sheridan and Fire Weather Zone 016 
  Graham.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ253-KSZ013-014-041900-
/O.NEW.KGLD.FW.W.0007.170304T1700Z-170305T0100Z/
/O.CON.KGLD.FW.A.0007.170305T1800Z-170306T0000Z/
Kit Carson-Sherman-Thomas-
338 AM MST Sat Mar 4 2017 /438 AM CST Sat Mar 4 2017/

...RED FLAG WARNING IN EFFECT FROM 10 AM MST /11 AM CST/ THIS
MORNING TO 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014 AND 253... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING 
THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 013...014 AND 253...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity...which is in effect 
from 10 AM MST /11 AM CST/ this morning to 6 PM MST /7 PM CST/ 
this evening.

* Affected Area...In Colorado...Fire Weather Zone 253 Kit 
  Carson. In Kansas...Fire Weather Zone 013 Sherman and Fire 
  Weather Zone 014 Thomas.

* Winds...For today, southwest 10 to 20 with gusts to near 25 mph.
  For Sunday, southwest 20 to 30 mph with gusts to around 35 mph.

* Relative Humidity...For today as low as 6 percent. For Sunday
  the lowest values will drop to near 12 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ002-NEZ079-080-041900-
/O.EXA.KGLD.FW.A.0007.170305T1800Z-170306T0000Z/
Rawlins-Dundy-Hitchcock-
338 AM MST Sat Mar 4 2017 /438 AM CST Sat Mar 4 2017/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON FOR FOR FIRE WEATHER ZONES 002...079 AND 080...

The National Weather Service in Goodland has issued a Fire
Weather Watch for wind and low relative humidity...which is in 
effect from Sunday morning through Sunday afternoon.

* Affected Area...In Kansas...Fire Weather Zone 002 Rawlins. In 
  Nebraska...Fire Weather Zone 079 Dundy and Fire Weather Zone 
  080 Hitchcock.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

COZ252-KSZ001-041900-
/O.CON.KGLD.FW.A.0007.170305T1800Z-170306T0000Z/
Yuma-Cheyenne-
338 AM MST Sat Mar 4 2017 /438 AM CST Sat Mar 4 2017/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 001 AND 252...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In 
  Kansas...Fire Weather Zone 001 Cheyenne.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
3 follow-up statements
857 
WWUS83 KGLD 041748
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1048 AM MST Sat Mar 4 2017

COZ253-254-KSZ013-014-027>029-041-042-051100-
/O.CON.KGLD.FW.W.0007.000000T0000Z-170305T0100Z/
/O.CON.KGLD.FW.A.0007.170305T1800Z-170306T0000Z/
Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Gove-Greeley-
Wichita-
1048 AM MST Sat Mar 4 2017 /1148 AM CST Sat Mar 4 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 013...014...027...028...029...041...042...253 AND 254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 013...014...027...028...029...041...042...
253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson 
  and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather 
  Zone 013 Sherman...Fire Weather Zone 014 Thomas...Fire Weather 
  Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather 
  Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather 
  Zone 042 Wichita.

* Winds...For today...southwest 10 to 20 mph with gusts to 30 mph.  
For Sunday...southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

KSZ004-015-016-050100-
/O.CON.KGLD.FW.W.0007.000000T0000Z-170305T0100Z/
Norton-Sheridan-Graham-
1148 AM CST Sat Mar 4 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004...
015 AND 016...

* Affected Area...In Kansas...Fire Weather Zone 004 Norton...
  Fire Weather Zone 015 Sheridan and Fire Weather Zone 016 
  Graham.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ252-KSZ001-002-NEZ079-080-051100-
/O.CON.KGLD.FW.A.0007.170305T1800Z-170306T0000Z/
Yuma-Cheyenne-Rawlins-Dundy-Hitchcock-
1048 AM MST Sat Mar 4 2017 /1148 AM CST Sat Mar 4 2017/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...079...080 AND 252...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In 
  Kansas...Fire Weather Zone 001 Cheyenne and Fire Weather Zone 
  002 Rawlins. In Nebraska...Fire Weather Zone 079 Dundy and 
  Fire Weather Zone 080 Hitchcock.

* Winds...For today...south 10 to 20 mph with gusts up to 30 mph.
For Sunday...southwest 20 to 30 mph with gusts to 40 mph.

* Relative Humidity...As low as 5 to 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
658 
WWUS83 KGLD 042126
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
226 PM MST Sat Mar 4 2017

COZ253-254-KSZ013-014-027>029-041-042-051100-
/O.NEW.KGLD.FW.A.0008.170306T1600Z-170307T0200Z/
/O.CON.KGLD.FW.W.0007.000000T0000Z-170305T0100Z/
/O.CON.KGLD.FW.A.0007.170305T1800Z-170306T0000Z/
Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Gove-Greeley-
Wichita-
226 PM MST Sat Mar 4 2017 /326 PM CST Sat Mar 4 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 013...014...027...028...029...041...042...253 AND 254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 013...014...027...028...029...041...042...
253 AND 254...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 013...014...027...028...029...041...042...253 AND
254...

The National Weather Service in Goodland has issued a Fire
Weather Watch for wind and low relative humidity...which is in
effect from Monday morning through Monday evening.

* Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson 
  and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather 
  Zone 013 Sherman...Fire Weather Zone 014 Thomas...Fire Weather 
  Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather 
  Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather 
  Zone 042 Wichita.

* Winds...Today...southwest 20 to 30 mph. For Sunday...southwest
  20 to 30 mph with gusts to 40 mph. For Monday...southwest 25 to
  35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 5 to 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

KSZ004-015-016-051100-
/O.NEW.KGLD.FW.A.0008.170306T1600Z-170307T0200Z/
/O.EXA.KGLD.FW.A.0007.170305T1800Z-170306T0000Z/
/O.CON.KGLD.FW.W.0007.000000T0000Z-170305T0100Z/
Norton-Sheridan-Graham-
326 PM CST Sat Mar 4 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004...
015 AND 016...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004...015 AND 016...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 004...015 AND 016...

The National Weather Service in Goodland has issued a Fire
Weather Watch for wind and low relative humidity...which is in
effect Sunday afternoon. A Fire Weather Watch has also been
issued from Monday morning through Monday evening.

* Affected Area...In Kansas...Fire Weather Zone 004 Norton...
  Fire Weather Zone 015 Sheridan and Fire Weather Zone 016 
  Graham.

* Winds...Today...southwest 20 to 30 mph. For Sunday...southwest
  20 to 30 mph with gusts to 40 mph. For Monday...southwest 25 to
  35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 5 to 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

KSZ003-NEZ081-051100-
/O.NEW.KGLD.FW.A.0008.170306T1600Z-170307T0200Z/
/O.EXA.KGLD.FW.A.0007.170305T1800Z-170306T0000Z/
Decatur-Red Willow-
326 PM CST Sat Mar 4 2017

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003 AND 081...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 003 AND 081...

The National Weather Service in Goodland has issued a Fire
Weather Watch for wind and low relative humidity...which is in
effect Sunday afternoon. A Fire Weather Watch has also been
issued from Monday morning through Monday evening.

* Affected Area...In Kansas...Fire Weather Zone 003 Decatur. In 
  Nebraska...Fire Weather Zone 081 Red Willow.

* Winds...For Sunday...southwest 20 to 30 mph with gusts to 40 
mph. For Monday...southwest 25 to 35 mph with gusts up to 50 
mph.

* Relative Humidity...As low as 5 to 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

COZ252-KSZ001-002-NEZ079-080-051100-
/O.NEW.KGLD.FW.A.0008.170306T1600Z-170307T0200Z/
/O.CON.KGLD.FW.A.0007.170305T1800Z-170306T0000Z/
Yuma-Cheyenne-Rawlins-Dundy-Hitchcock-
226 PM MST Sat Mar 4 2017 /326 PM CST Sat Mar 4 2017/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...079...080 AND 252...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...002...079...080 AND 252...

The National Weather Service in Goodland has issued a Fire
Weather Watch for wind and low relative humidity...which is in
effect from Monday morning through Monday evening.

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In 
  Kansas...Fire Weather Zone 001 Cheyenne and Fire Weather Zone 
  002 Rawlins. In Nebraska...Fire Weather Zone 079 Dundy and 
  Fire Weather Zone 080 Hitchcock.

* Winds...For Sunday...southwest 20 to 30 mph with gusts to 40 
mph. For Monday...southwest 25 to 35 mph with gusts up to 50 
mph.

* Relative Humidity...As low as 5 to 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
452 
WWUS83 KGLD 050105
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
605 PM MST Sat Mar 4 2017


COZ253-254-KSZ004-013>016-027>029-041-042-051100-
/O.EXP.KGLD.FW.W.0007.000000T0000Z-170305T0100Z/
/O.CON.KGLD.FW.A.0007.170305T1800Z-170306T0000Z/
/O.CON.KGLD.FW.A.0008.170306T1600Z-170307T0200Z/
Kit Carson-Cheyenne-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-
Logan-Gove-Greeley-Wichita-
605 PM MST Sat Mar 4 2017 /705 PM CST Sat Mar 4 2017/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 004...013...014...015...016...027...028...029...
041...042...253 AND 254... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 004...013...014...015...016...027...028...029...
041...042...253 AND 254... 
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 004...013...014...015...016...027...028... 
029...041...042...253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson 
  and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather 
  Zone 004 Norton...Fire Weather Zone 013 Sherman...Fire Weather 
  Zone 014 Thomas...Fire Weather Zone 015 Sheridan...Fire 
  Weather Zone 016 Graham...Fire Weather Zone 027 Wallace...Fire 
  Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire 
  Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita.

* Winds...15 to 30 mph Sunday. On Monday 25 to 35 mph with gusts 
up to 50 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

COZ252-KSZ001>003-NEZ079>081-051100-
/O.CON.KGLD.FW.A.0007.170305T1800Z-170306T0000Z/
/O.CON.KGLD.FW.A.0008.170306T1600Z-170307T0200Z/
Yuma-Cheyenne-Rawlins-Decatur-Dundy-Hitchcock-Red Willow-
605 PM MST Sat Mar 4 2017 /705 PM CST Sat Mar 4 2017/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 001...002...003...079...080...081 AND 252... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 001...002...003...079...080...081 AND 252...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In 
  Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 
  002 Rawlins and Fire Weather Zone 003 Decatur. In Nebraska...
  Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock 
  and Fire Weather Zone 081 Red Willow.

* Winds...15 to 25 mph Sunday. On Monday southwest 30 to 40 mph 
with gusts up to 50 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 4, 12:52 AM MST, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 4, 12:52 AM MST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1252 AM MST Sat Mar 4 2017

.SHORT TERM...(This evening through Saturday)
Issued at 138 PM MST Fri Mar 3 2017

Across the Tri State region this afternoon...skies are becoming
psunny/msunny as a veil of high cloud moves thru the area.
Temperatures are in the 60s with a steady SSW surface flow...gusting
around 20 mph at times...with a warm front along the eastern edge of
the forecast area. The combination of the warm temps and winds has
brought dewpts down into the teens and single numbers for many
locales. The result for the CWA are low RH readings in the low teens
to single numbers.

Going into tonight...expecting clear skies for the overnight period.
Despite winds remaining out of the SSW...expect temps to drop mainly
in the mid to upper 20s. Some locales in the far east zones will
flirt with the 30-32F range.

For Saturday...concerns going into the daytime hours will be the
combination of warm temps...dry conditions and steady SSW
winds...bringing about dangerous Fire Wx conditions for much of the
area. SSW will be prevalent from the surface to H5 as upper ridge
shifts east of the forecast area. This direction will bring
downslope conditions aided by surface trough that sets up over the
Front Range and moves east thru the afternoon hrs. With the region
starting off on a warmer note than this morning...this with strong
WAA thru the day will bring the CWA daytime highs in the lower to
mid 70s(20 to 25 degrees above normal). Dewpts will mainly be in the
teens with some near 20 in eastern zones. This combo drops RH
readings into the lower to mid teens.

.LONG TERM...(Tuesday through Friday)
Issued at 1252 AM MST Sat Mar 4 2017

Upper ridge axis will move from the Great Basin to the central
plains Tuesday through Thursday. Dry conditions and above normal
temperatures are anticipated. Tuesday could be another fire
weather day with breezy northwest winds on backside of the
departing system. Wednesday and Thursday will see very low dew
points and RH, but wind speeds not quite as strong so may not meet
fire weather criteria. Next front will be approaching the area
Friday associated with weak shortwave trough moving across the
northern plains. It might squeeze out a few rain or snow showers
Friday night given current timing, but does not appear to be any
significant precipitation associated with this system.
Temperatures will cool down a bit behind the front on Friday, but
still be above normal.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 920 PM MST Fri Mar 3 2017

For KGLD and KMCK, vfr conditions expected through the period.
Both terminals will experience variable winds 6kts or less from
taf issuance through about 15z-18z. For KGLD southwest winds near
10kts at 15z start to gust around 20kts from 19z-22z. After 23z
winds remain from the south near 11kts. For KMCK south winds under
10kts begin around 18z backing to the southeast at similar speeds
from 02z through the rest of the taf period.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Sunday morning through Sunday afternoon
     for KSZ001-013-014-027-028-041-042.

     Fire Weather Watch from 10 AM MST /11 AM CST/ this morning
     through this afternoon for KSZ004-015-016-027>029-041-042.

CO...Fire Weather Watch from Sunday morning through Sunday afternoon
     for COZ252>254.

     Fire Weather Watch from 10 AM MST this morning through this
     afternoon for COZ254.

NE...NONE.
&&

SHORT TERM...JN
LONG TERM...024
AVIATION...99
Hazardous weather outlook, Mar 3, 5:10 PM MST, 10 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
510 PM MST Fri Mar 3 2017

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041200-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
510 PM MST Fri Mar 3 2017 /610 PM CST Fri Mar 3 2017/

This hazardous weather outlook is for east central Colorado...
extreme southwest Nebraska and northwest Kansas.

.DAY ONE...TODAY...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...

A Fire Weather Watch is in effect Saturday and Sunday for parts of
the area due to low relative humidity, gusty winds and dry fuels.

Critical fire weather conditions will be possible Monday and
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:26 PM MSTFire Weather WatchGLDCheyenne, Kit Carson, Yuma14 hr

Nearby

Red Flag Warnings in Kansas, 2017Red Flag Warnings in Colorado, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.